Alert archive / Ohio / Small Craft Advisories in 2017

Small Craft Advisory 77, NWS Cleveland, OH

October 18, 2017

NWS Cleveland, OH issued this small craft advisory at Oct 18, 2017, 7:03 PM EDT. It took effect at Oct 19, 2017, 9:00 AM EDT. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Oct 18, 2017, 7:03 PM EDT (23:03 UTC)
In effect from
Oct 19, 2017, 9:00 AM EDT
Expired
Oct 19, 2017, 9:55 PM EDT
In force
13 hr
Issued by
NWS Cleveland, OH

The text

As transmitted.

404 
WHUS71 KCLE 182303
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
703 PM EDT WED OCT 18 2017

LEZ147>149-190800-
/O.NEW.KCLE.SC.Y.0077.171019T1300Z-171020T0400Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
703 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
EDT THURSDAY NIGHT...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS ISSUED A SMALL
CRAFT ADVISORY, WHICH IS IN EFFECT FROM 9 AM THURSDAY TO MIDNIGHT
EDT THURSDAY NIGHT.

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING WEST. GUSTS UP 
  TO 25 KNOTS.

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
5 follow-up statements
380 
WHUS71 KCLE 190104
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
904 PM EDT WED OCT 18 2017

LEZ147>149-190915-
/O.CON.KCLE.SC.Y.0077.171019T1300Z-171020T0400Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
904 PM EDT WED OCT 18 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THURSDAY TO
MIDNIGHT EDT THURSDAY NIGHT...

* WINDS...SOUTHWEST WINDS 15 TO 20 KNOTS BECOMING WEST. GUSTS UP 
  TO 25 KNOTS. 

* WAVES...3 TO 5 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
089 
WHUS71 KCLE 190739
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
339 AM EDT THU OCT 19 2017


LEZ147>149-191545-
/O.CON.KCLE.SC.Y.0077.171019T1300Z-171020T0400Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
339 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING
TO MIDNIGHT EDT TONIGHT...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST.

* WAVES...INCREASING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
963 
WHUS71 KCLE 191305
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
905 AM EDT THU OCT 19 2017

LEZ147>149-192115-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-171020T0400Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
905 AM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...SOUTHWEST WINDS 15 TO 25 KNOTS BECOMING WEST.

* WAVES...INCREASING TO 4 TO 6 FEET.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
907 
WHUS71 KCLE 191937
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
337 PM EDT THU OCT 19 2017

LEZ147>149-200345-
/O.CON.KCLE.SC.Y.0077.000000T0000Z-171020T0400Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
337 PM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL MIDNIGHT EDT
TONIGHT...

* WINDS...WEST WINDS 15 TO 25 KNOTS DIMINISHING TO 5 TO 15 KNOTS
  TONIGHT.

* WAVES...3 TO 6 FEET SUBSIDING TO 1 TO 3 FEET TONIGHT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY IS ISSUED WHEN WAVES OF 4 FEET OR MORE ARE
EXPECTED OR WIND SPEEDS REACH 21 TO 33 KNOTS WHICH MAY PRODUCE
HAZARDOUS CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS...
ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD STAY IN PORT
DURING THESE CONDITIONS.

&&

$$
218 
WHUS71 KCLE 200155
MWWCLE

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE CLEVELAND OH
955 PM EDT THU OCT 19 2017

LEZ147>149-200300-
/O.CAN.KCLE.SC.Y.0077.000000T0000Z-171020T0400Z/
LAKE ERIE NEARSHORE WATERS FROM WILLOWICK TO GENEVA-ON-
THE LAKE OH-LAKE ERIE NEARSHORE WATERS FROM GENEVA-ON-THE-
LAKE TO CONNEAUT OH-
LAKE ERIE NEARSHORE WATERS FROM CONNEAUT OH TO RIPLEY NY-
955 PM EDT THU OCT 19 2017

...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN CLEVELAND HAS CANCELLED THE SMALL
CRAFT ADVISORY ON LAKE ERIE FROM WILLOWICK TO RIPLEY, NEW YORK.

WINDS AND WAVES WILL CONTINUE TO DIMINISH OVERNIGHT. WAVES OF 2 TO
4 FEET WILL SUBSIDE TO 1 TO 3 FEET WITH NORTHWEST WINDS OF 5 TO 15
KNOTS. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Cleveland, OH wrote its last area forecast discussion before this small craft advisory went out at Oct 18, 6:54 PM EDT, 9 minutes earlier.

Area forecast discussion, Oct 18, 6:54 PM EDT, 9 minutes before
Area Forecast Discussion
National Weather Service Cleveland OH
654 PM EDT Wed Oct 18 2017

.SYNOPSIS...
High pressure will remain over the Upper Ohio Valley into Sunday
before shifting off the east coast. A cold front will
eventually cross the local area Sunday night into Monday.

&&

.NEAR TERM /THROUGH THURSDAY NIGHT/...
Updated the hourly temperature and dew point forecast this
evening from the observed data and the diurnal curve and
tweaked the sky cover for those few cirrus out there, otherwise
no changes for the early evening update.

Original NEAR TERM Discussion...
The weather can't get any quieter than it will be the next 36
hours. High pressure will continue to dominate the weather and
with the exception of a brief increase in high clouds
tomorrow...skies will be mainly clear. Looking at forecast
soundings and new model guidance...temperatures should continue
to slowly moderate. Have trended a little warmer than guidance
for highs tomorrow.

&&

.SHORT TERM /FRIDAY THROUGH SATURDAY NIGHT/...
Fairly quiet short term period expected as persistent ridging
continues over the eastern CONUS. This will allow for southerly
flow/WAA and dry conditions Friday through Saturday night. No major
changes to the previous forecast, however did bump up high
temperatures a degree or two on Saturday, which looks like the day
with the least cloud cover and warmest 850mb temps. Highs should
reach the mid 70s Saturday and Sunday. A cold front will approach
the region from the west on Sunday. 12Z guidance has come in slower,
specifically the ECMWF, which is now in line with the timing of the
GFS/GEM. Went with a dry forecast for the daytime on Sunday, as
there is no guidance that indicates precip in the forecast area
before 00Z.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
The long term does not offer any clearer picture for timing of the
cold front across the area.  Will hold with the previous timing of
likely chances split between Sunday night and Monday. 12Z ECMWF has
now come back away from its 00Z fast outlier solution. But basically
it will take some time to resolve how much split flow develops and
then the impact on timing for this front. Overall trend though for
early next week will be for cooler and cloudier weather. Another
shortwave from south-central Canada will dig the east coast trough
deeper and allow more of the cooler air to sink across the Great
Lakes. So, depending on shortwave timing, will likely have lake
effect influence through Tuesday and/or Wednesday. After seasonable
temperatures Monday, we will be below normal by Wednesday.

&&

.AVIATION /18Z Wednesday THROUGH Monday/...
Mainly SKC skies expected till Thursday morning when there could
be a few high clouds over the area. Southerly winds will gust up
to 20 knots this afternoon before diminishing this evening.

OUTLOOK...Non-VFR possible in shra late Sun and Sun night.

&&

.MARINE...
High pressure will remain in control over Lake Erie tonight, with
continued southwest flow through Thursday afternoon. A weak trough
will cross the lake Thursday afternoon, with winds shifting around
to the northwest for a brief period Thursday night. Some small craft
conditions may arise Thursday afternoon/evening, mainly across the
eastern end of the lake, but will hold off for now. High pressure
regains control Friday, with fairly light southerly winds through
most of the weekend.

&&

.CLE WATCHES/WARNINGS/ADVISORIES...
OH...None.
PA...None.
MARINE...None.

&&

SYNOPSIS...Kubina
NEAR TERM...Kubina/Kosarik
SHORT TERM...Greenawalt
LONG TERM...Oudeman
AVIATION...Kubina
MARINE...Greenawalt
Hazardous weather outlook, Oct 18, 5:04 AM EDT, 13 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Cleveland OH
504 AM EDT Wed Oct 18 2017

LEZ061-142>149-162>169-OHZ003-006>014-017>023-027>033-036>038-047-
089-PAZ001>003-190915-
Lake Erie open waters from Ripley to Buffalo NY-
Lake Erie nearshore waters from Maumee Bay to Reno Beach OH-
Lake Erie nearshore waters from Reno Beach to The Islands OH-
Lake Erie nearshore waters from The Islands to Vermilion OH-
Lake Erie nearshore waters from Vermilion to Avon Point OH-
Lake Erie nearshore waters from Avon Point to Willowick OH-
Lake Erie nearshore waters from Willowick to Geneva-on-the Lake OH-
Lake Erie nearshore waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie nearshore waters from Conneaut OH to Ripley NY-
Lake Erie open waters from Maumee Bay to Reno Beach OH-
Lake Erie open waters from Reno Beach to The Islands OH-
Lake Erie open waters from The Islands to Vermilion OH-
Lake Erie open waters from Vermilion to Avon Point OH-
Lake Erie open waters from Avon Point to Willowick OH-
Lake Erie open waters from Willowick to Geneva-on-the-Lake OH-
Lake Erie open waters from Geneva-on-the-Lake to Conneaut OH-
Lake Erie open waters from Conneaut OH to Ripley NY-Lucas-Wood-
Ottawa-Sandusky-Erie-Lorain-Cuyahoga-Lake-Geauga-Ashtabula Inland-
Hancock-Seneca-Huron-Medina-Summit-Portage-Trumbull-Wyandot-Crawford-
Richland-Ashland-Wayne-Stark-Mahoning-Marion-Morrow-Holmes-Knox-
Ashtabula Lakeshore-Northern Erie-Southern Erie-
504 AM EDT Wed Oct 18 2017

This Hazardous Weather Outlook is for Lake Erie, north central
Ohio, northeast Ohio, northwest Ohio and northwest Pennsylvania.

.DAY ONE...Today and Tonight.

No hazardous weather is expected at this time.

.DAYS TWO THROUGH SEVEN...Thursday through Tuesday.

No hazardous weather is expected at this time.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

Nearby

Small Craft Advisories in Ohio, 2017Every small craft advisory in 2017

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.